Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 78, NWS Gaylord, MI

December 6, 2014

NWS Gaylord, MI issued this small craft advisory at Dec 6, 2014, 1:47 AM EST. It took effect at Dec 6, 2014, 5:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2014, 1:47 AM EST (06:47 UTC)
In effect from
Dec 6, 2014, 5:00 AM EST
Expired
Dec 6, 2014, 10:05 PM EST
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WHUS73 KAPX 060647
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
147 AM EST SAT DEC 6 2014

LMZ323-342-344>346-LSZ321-061500-
/O.NEW.KAPX.SC.Y.0078.141206T1000Z-141207T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
147 AM EST SAT DEC 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO
7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO
7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-061500-
/O.NEW.KAPX.SC.Y.0078.141206T1200Z-141207T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
147 AM EST SAT DEC 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
956 
WHUS73 KAPX 061633
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1133 AM EST SAT DEC 6 2014

LMZ323-342-344>346-LSZ321-070000-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-141207T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1133 AM EST SAT DEC 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-070045-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-141207T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1133 AM EST SAT DEC 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
007 
WHUS73 KAPX 062059
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EST SAT DEC 6 2014

LMZ323-342-344>346-LSZ321-062200-
/O.CAN.KAPX.SC.Y.0078.000000T0000Z-141207T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
359 PM EST SAT DEC 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-070500-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-141207T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
359 PM EST SAT DEC 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
064 
WHUS73 KAPX 070305
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EST SAT DEC 6 2014

LHZ347>349-070415-
/O.CAN.KAPX.SC.Y.0078.000000T0000Z-141207T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1005 PM EST SAT DEC 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 12:47 AM EST, 1 hour earlier.

Area forecast discussion, Dec 6, 12:47 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1247 AM EST SAT DEC 6 2014

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 333 PM EST FRI DEC 5 2014

NORTHERN MICHIGAN WILL BE IN BETWEEN SYSTEMS TONIGHT WITH A SOUTHERN
WAVE SLIDING BY ACROSS THE OHIO VALLEY AND A NORTHERN WAVE MOVING
ACROSS SOUTH CENTRAL CANADA. SO THE QUESTION IS...WHAT DOES THIS
MEAN FOR NORTHERN MICHIGAN? AT THIS POINT PROBABLY NOT MUCH EXCEPT
FOR POSSIBLY A LITTLE LIGHT FREEZING MIST...MAINLY ACROSS EASTERN
UPPER AND NORTHWEST LOWER (DUE TO UPSLOPE FLOW). LOOKING AT MODEL
SOUNDINGS AND CROSS SECTIONS...MOISTURE IS RATHER SHALLOW AND
CONFINED TO UNDER 850 MB. THIS IN COMBINATION WITH MOISTURE
ADVECTION FROM THE SOUTH AND A LITTLE VEERING WITH HEIGHT OF THE
WINDS MAY BE ENOUGH TO PRODUCE THAT FREEZING MIST THIS EVENING AND
EARLY OVERNIGHT. A SURFACE COLD FRONT MOVES THROUGH LATER TONIGHT
WHICH SHOULD IS EXPECTED TO END ANY MISTY NONSENSE AFTER MIDNIGHT.
TEMPERATURES WILL REMAIN NEARLY STEADY THROUGH THE EVENING HOURS
WITH LOWS OCCURRING TOWARD DAYBREAK (MIDDLE TO UPPER 20S).

.LONG TERM...(SATURDAY THROUGH FRIDAY)
ISSUED AT 333 PM EST FRI DEC 5 2014

...MOSTLY DRY WEEKEND WITH STILL COOLER THAN AVERAGE TEMPERATURES...

HIGH IMPACT WEATHER POTENTIAL: MEASURABLE PRECIPITATION RETURNS
MONDAY WITH SOME SNOW ACCUMULATION...THOUGH SOME PRECIP TYPE ISSUES
ARE A CONCERN.

PATTERN SYNOPSIS/FORECAST: BROAD ANCHORING LONG WAVE TROUGH PREVAILS
ACROSS THE EASTERN TWO THIRDS OF NORTH AMERICA...PART OF A
PROGRESSIVE FIVE WAVE HEMISPHERIC PATTERN WITH AN ACTIVE PACIFIC
WAVE TRAIN.  FLOW WITHIN THE NORTH AMERICAN TROUGH IS SOMEWHAT SPLIT
WITH A WELL-DEFINED SHORT WAVE TROUGH MOVING THROUGH THE SOUTHERN
PLAINS THIS AFTERNOON...AND FASTER NORTHERN BRANCH FLOW ACROSS
CANADA BENEATH AN UPPER LOWER ALONG THE NORTHWEST SHORE OF HUDSON
BAY.  ANOTHER LARGER AMPLITUDE SHORT WAVE TROUGH WAS LOCATED OFF THE
WEST COAST OF NORTH AMERICA.  LARGE SCALE SURFACE ANALYSIS SHOWS
SEVERAL WEAK SURFACE LOW CENTERS STRUNG OUT ALONG AND AXIS FROM
NORTHWEST ONTARIO...DOWN ACROSS EASTERN NEBRASKA AND NORTHEAST
OKLAHOMA.  NORTHERNMOST SURFACE WAVE OVER ONTARIO HAS A TRAILING
ARCTIC COLD FRONT BACK ACROSS THE PRAIRIE PROVINCES.  1043MB HIGH
PRESSURE CENTER OVER NEW BRUNSWICK.

SOUTHERN BRANCH WAVE COMING OUT OF OKLAHOMA THIS AFTERNOON EXPECTED
TO TRACK EAST ACROSS THE OHIO VALLEY/MID ATLANTIC SATURDAY...WHILE
SHORT WAVE RIDGING BUILDS ACROSS THE PLAINS SATURDAY AND INTO THE
GREAT LAKES SUNDAY.  THIS WILL BE FOLLOWED BY A PACIFIC ORIGIN SHORT
WAVE TROUGH WITH ASSOCIATED HEIGHT FALLS ARRIVING BY SUNDAY NIGHT.
A COLD FRONT OVER NORTHWEST MINNESOTA/NORTH DAKOTA WILL CROSS
MICHIGAN TONIGHT...FOLLOWED BY RISING PRESSURES SATURDAY/SATURDAY
NIGHT AS YET ANOTHER 1040+MB HIGH REACHES THE UPPER LAKES.  PACIFIC
SHORT WAVE TROUGH WILL THEN DRAG ANOTHER LOW PRESSURE CENTER ACROSS
SOUTHERN CANADA/UPPER MIDWEST SUNDAY/MONDAY...AND IN THE VICINITY OF
LAKE SUPERIOR MONDAY.

PRIMARY FORECAST CONCERNS (NEAR TERM): PRETTY MINIMAL THROUGH THE
WEEKEND...LOOKS POTENTIALLY PRETTY CHILLY SUNDAY MORNING.
PRECIPITATION EVOLUTION WITH SHORT WAVE TROUGH MONDAY.

SATURDAY/SUNDAY/MONDAY: STRONG ISENTROPIC DESCENT WILL PREVAIL
SATURDAY ACROSS NORTHERN MICHIGAN WITHIN POST-COLD FRONTAL AIR
MASS...ALONG WITH SUBSTANTIAL DRYING ALOFT.  SHALLOW INSTABILITY
OVER THE SURROUNDING LAKES WITH COLD ADVECTION AND NORTH/NORTHWEST
FLOW...SO CAN ENVISION SOME MORNING STRATOCUMULUS DRIFTING IN OFF
THE LAKES AND MAYBE A FEW FLURRIES.  OTHERWISE A PRETTY QUIET DAY
LEADING INTO WHAT SHOULD BE A CHILLY NIGHT AS STRONG SURFACE HIGH
MOVES INTO THE UPPER LAKES SETTING UP GOOD RADIATIONAL COOLING
CONDITIONS UNTIL LATE WHEN MID LEVEL WARM ADVECTION PUSHES SOME
MID/HIGH CLOUDS INTO NORTHERN PORTIONS OF THE FORECAST AREA.  LOWS
IN THE SINGLE DIGITS AND TEENS EXPECTED.

SUNDAY MORNING DAWNS COLD BUT WITH SOME CLOUDS ESPECIALLY TO THE
NORTH IT APPEARS AS SHORT WAVE RIDGING IS OFFSET BY WARM
ADVECTION/ISENTROPIC ASCENT.  BUT THAT LOOKS TO BE THE WORST OF THE
WEATHER FOR SUNDAY...WITH MORE SUN TO THE SOUTH.  TEMPERATURES STILL
EXPECTED TO BE BELOW NORMAL...UPPER 20S/AROUND 30 EASTERN UPPER AND
LOWER/MID 30S NORTHERN LOWER.  CLOUDS WILL CONTINUE TO OVERSPREAD
NORTHERN LOWER MICHIGAN SUNDAY NIGHT AS SHORT WAVE ENERGY SLIDES
INTO THE UPPER MIDWEST...LOW LAYERS WILL PROBABLY REMAIN DRY ENOUGH
TO WARD OF PRECIPITATION UNTIL AT LEAST MONDAY MORNING.

CURRENT TRENDS SUPPORT PRECIPITATION SPREADING INTO NORTHERN
MICHIGAN MONDAY MORNING.  PERIOD OF DRY SLOTTING POSSIBLE MONDAY
AFTERNOON BUT NOT GOING TO WADE INTO THOSE DETAILS THIS FAR OUT.
PRECIPITATION TYPE MAY BE TRICKY WITH THE POSSIBILITY OF AN ELEVATED
WARM LAYER THAT COULD RESULT IN SOME RAIN/SLEET.  WILL START WITH
SOME LIGHT ACCUMULATIONS FOR NOW.

EXTENDED RANGE (MONDAY NIGHT THROUGH FRIDAY):

MONDAY NIGHT THROUGH TUESDAY NIGHT: A STRENGTHENING 500MB LOW WILL
CONTINUE TO DIG SOUTHEASTWARD DURING THIS PERIOD...BECOMING CENTERED
OVER THE GREAT LAKES ON TUESDAY. AS IT DOES SO...COLDER AIR WILL
CONTINUE TO FILTER INTO THE REGION WITH 850MB TEMPERATURES DROPPING
TO THE -6C TO -10C RANGE BY TUESDAY MORNING. THIS WILL RESULT IN A
PERIOD OF LAKE INDUCED SNOW BEHIND THE SYNOPTICALLY DRIVEN PRECIP
LATE MONDAY NIGHT INTO THE DAY TUESDAY BEFORE 1000-850MB WINDS SHIFT
AND BOTH MOISTURE AND OVER THE LAKE INSTABILITY BEGIN TO DECREASE
TUESDAY AFTERNOON/EVENING.

WEDNESDAY THROUGH FRIDAY: AS MENTIONED ABOVE...ANY LAKE SNOWS OF
NOTE END BY TUESDAY NIGHT INTO VERY EARLY WEDNESDAY. TOWARD THE END
OF THE WEEK AND INTO NEXT WEEKEND...UPPER RIDGING LOOKS TO BUILD
INTO THE EASTERN HALF OR TWO-THIRDS OF THE CONUS BRINGING AN
EXTENDED STRETCH OF RELATIVELY MILD WEATHER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1243 AM EST SAT DEC 6 2014

DEEP LOW LEVEL MOISTURE IS GETTING PILED UP ALONG A SOUTHWARD
SAGGING SFC TROUGH. THIS IS RESULTING IN THE DEVELOPMENT OF HIGH
END IFR/LOW END MVFR CIGS WITH MVFR VSBYS IN A MISTY/FOG.
TEMPERATURES AT THE AIRPORTS AR 33-34 DEGREES...AND ANY ICING
CONCERNS ARE MINIMAL SINCE TEMPERATURES ARE NOT EXPECTED TO FALL
AT ALL UNTIL AFTER THE BRIEF 2-3 HR PERIOD OF REDUCED VSBYS ARE
ANTICIPATED.

WE WILL STILL BE DEALING WITH LOW CLOUDS AT TVC/MBL PAST
DAYBREAK...WHILE MUCH DRIER LOW LEVEL AIR WILL LIKELY EAT AWAY AT
THE STRATUS RIGHT AROUND OR VERY SHORTLY AFTER DAYBREAK. SKIES
WILL THEN CONTINUE TO CLEAR AND REMAIN CLEAR...INTO THE NIGHT.

&&

.MARINE...
ISSUED AT 333 PM EST FRI DEC 5 2014

COLD FRONT PASSAGE OVERNIGHT WILL BACK WINDS AROUND TO NORTH/
NORTHWEST BY SATURDAY MORNING.  WINDS WILL BE ON THE GUSTY SIDE
GIVEN LOW LEVEL COLD ADVECTION AND INCREASING OVER WATER
INSTABILITY...WILL LIKELY REQUIRE SMALL CRAFT ADVISORIES ON MOST
LAKE MICHIGAN/LAKE HURON NEARSHORE ZONES.  STRONG HIGH PRESSURE AND
A SLACKENING PRESSURE GRADIENT EXPECTED TO ALLOW WINDS TO DROP
SUBSTANTIALLY SATURDAY NIGHT INTO THE FIRST PART OF SUNDAY.  AS THE
SURFACE HIGH PULLS AWAY LATER SUNDAY...WINDS WILL VEER AROUND TO AN
EAST/SOUTHEAST DIRECTION AND INCREASE HEADING INTO SUNDAY
AFTERNOON/NIGHT.  POSSIBILITY FOR GALES EXISTS ON LAKE MICHIGAN BY
SUNDAY NIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

SHORT TERM...SULLIVAN
LONG TERM...JPB/GILLEN
AVIATION...SMD
MARINE...JPB
Hazardous weather outlook, Dec 5, 3:25 PM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
325 PM EST FRI DEC 5 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-061100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
325 PM EST FRI DEC 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

FREEZING DRIZZLE IS POSSIBLE TONIGHT ACROSS EASTERN UPPER AND
MUCH OF NORTHERN LOWER MICHIGAN. THE FREEZING DRIZZLE CHANCE WILL
BE GREATEST IN HIGHER TERRAIN AREAS. DRY AND UNTREATED ROADS MAY
BECOME SLICK AND HAZARDOUS IN SPOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACCUMULATING SNOW POSSIBLE MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JPB

In the hours before

Special weather statement, Dec 6, 1:20 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
120 AM EST SAT DEC 6 2014

MIZ022-023-027>029-032>035-060930-
OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...GAYLORD...ATLANTA...KALKASKA...
GRAYLING...MIO...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH
120 AM EST SAT DEC 6 2014

...LIGHT FREEZING DRIZZLE AND FOG...

A WEAK COLD FRONT IS DROPPING THROUGH THE AREA EARLY THIS MORNING
AND WAS PRODUCING REDUCTIONS IN VISIBILITY DUE TO LIGHT FREEZING
DRIZZLE AND FOG. A VERY THIN LAYER OF ICE...WHICH MAY BE
UNDETECTABLE...IS A POSSIBILITY ON MANY ROADS.

CONDITIONS ARE EXPECTED TO IMPROVE CLOSER TO DAYBREAK.

DRIVERS...PLEASE USE EXTREME CAUTION...ESPECIALLY ON
BRIDGES...OVERPASSES AND AROUND CURVES. ALLOW PLENTY OF STOPPING
DISTANCE AND AVOID BRAKING SUDDENLY.

SMD

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.